Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 68, NWS JSJ

June 22, 2025

NWS JSJ issued this flash flood warning at Jun 22, 2025, 1:10 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2025, 1:10 PM CDT (18:10 UTC)
Expired
Jun 22, 2025, 3:21 PM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 29 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

096 
WGCA52 TJSJ 221810
FFWSJU
PRC127-139-222115-
/O.NEW.TJSJ.FF.W.0068.250622T1810Z-250622T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
210 PM AST Sun Jun 22 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  San Juan in Puerto Rico...
  Trujillo Alto in Puerto Rico...

* Until 515 PM AST.

* At 210 PM AST, Doppler radar indicated heavy rain across the 
  warned area. Between 1 and 3 inches of rain have fallen. 
  Additional rainfall amounts of 1 to 2 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1836 6610 1836 6609 1838 6609 1838 6611
      1840 6611 1840 6610 1841 6609 1842 6610
      1841 6599 1840 6599 1839 6600 1838 6600
      1838 6599 1837 6599 1836 6598 1831 6600
      1834 6610

FLASH FLOOD...RADAR INDICATED

$$

CVB
1 follow-up statement
585 
WGCA72 TJSJ 222021
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
421 PM AST Sun Jun 22 2025

PRC127-139-222031-
/O.CAN.TJSJ.FF.W.0068.000000T0000Z-250622T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan PR-Trujillo Alto PR-
421 PM AST Sun Jun 22 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SAN JUAN AND TRUJILLO ALTO...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 1836 6610 1836 6609 1838 6609 1838 6611
      1840 6611 1840 6610 1841 6609 1842 6610
      1841 6599 1840 6599 1839 6600 1838 6600
      1838 6599 1837 6599 1836 6598 1831 6600
      1834 6610

$$

CVB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:40 AM CDT, 9 hours 30 minutes earlier. Its key messages:

  • * Showers and isolated thunderstorms are expected to develop over western Puerto Rico each afternoon. * Moderate concentrations of Saharan Dust are expected early in the workweek. * A tropical wave is expected to move mainly south of the region between late tonight and Monday, trade wind perturbations and another tropical wave are forecast to arrive late next week.
Area forecast discussion, Jun 22, 3:40 AM CDT, 9 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
440 AM AST Sun Jun 22 2025

.KEY MESSAGES...

* Showers and isolated thunderstorms are expected to develop over
  western Puerto Rico each afternoon.

* Moderate concentrations of Saharan Dust are expected early in
  the workweek.

* A tropical wave is expected to move mainly south of the region
  between late tonight and Monday, trade wind perturbations and
  another tropical wave are forecast to arrive late next week.

&&

.SHORT TERM...Today through Tuesday...

Mostly clear to partly cloudy skies prevailed across the region
during the overnight hours. Fast moving passing showers were seen
over the local Atlantic and Caribbean waters, as well the Anegada
passage, leaving minimal accumulations. Minimum temperatures were
seen in the upper 70s to low 80s along the urban and coastal areas,
and from the upper 60s to mid 70s in the higher elevations. Winds
were mostly from the east at 5 to 10 mph.

Today, passing showers will continue during the morning hours across
portions of eastern Puerto Rico and the U.S. Virgin Islands. Then
later in the afternoon, showers and thunderstorms are expected due
to daytime heating, local effects and sea breeze convergence across
the central and western municipalities of Puerto Rico. Breezy
conditions are expected too, as a broad surface high pressure over
the Atlantic continues to promote moderate to locally fresh easterly
to east southeasterly wind flow for the next few days. A tropical
wave is expected to approach the local islands from the east on
Monday. Although, model guidances show the bulk of moisture
remaining south of the area, some moisture will lift and reach the
area. Therefore, increasing showers and thunderstorm activity across
the region. The latest precipitable water analysis (PWAT) suggest
values up to 2.0 inches, suggesting a moist environment through at
least Tuesday morning.

By Tuesday, after the wave passage, a mass of drier air will begin
to filter into the area alongside with moderate concentrations of
Saharan Air Layer (SAL). Therefore, causing hazy skies, reduced
visibilities and deteriorated air quality. Under the dust presence,
limited showers are anticipated as the dust inhibits the development
of these clouds. Temperatures at the 925 mb will continue near
normal values during the period, with highs reaching the upper 80s
to lower 90s in the coastal and urban areas of the islands, and from
the upper 70s to low 80s in the higher elevations.

.LONG TERM...Wednesday through Sunday...

A broad surface high pressure extending from the central Atlantic
and a strong 850-700mb ridge developing northeast of the region
will promote breezy conditions and a drying trend during the
second half of the workweek. A weak Saharan Air Layer will linger
through Thursday over the region, promoting hazy skies. Fair
weather conditions are expected in general across the islands,
with the exception of afternoon showers and isolated thunderstorms
developing each day over western Puerto Rico, mainly due to the
combination of the limited moisture content with daytime heating,
and the sea breeze convergence. Across the U.S. Virgin Islands and
eastern Puerto Rico, showers embedded in the trade winds will
move at times, particularly during the nighttime.

By late Friday into Saturday, a TUTT-low is forecast to develop
just north/northeast of the region, and a tropical wave is
expected to enter the eastern Caribbean. These weather features
will increase shower and thunderstorm activity across portions of
the islands and local waters.

&&

.AVIATION...

(06Z TAFS)

Mainly VFR conds are expected to prevail across all terminals.
SHRA/TSRA expected over western, central PR, and the San Juan metro
area may result in brief MVFR conds at TJSJ/TJBQ/TJPS aft 21/17Z.
Winds will prevail from the E-ESE at 14-18 kt with sea breeze
variations and higher gusts aft 22/14Z.

&&

.MARINE...

A subtropical Atlantic ridge extending southward into the northern
Caribbean continues to promote moderate to locally fresh easterly
winds, resulting in choppy seas over portions of the local Atlantic
and Caribbean waters, and local passages. Therefore, small craft
should exercise caution. The next tropical wave will move across
the Caribbean Sea between late tonight and Monday.

&&

.BEACH FORECAST...

There is a moderate risk of rip currents for the southeastern
beaches of Puerto Rico, and St. Croix. Beachgoers must exercise
caution due to life-threatening rip currents along exposed
unprotected beaches across these areas. Elsewhere the risk is low,
however, life-threatening rip currents often occur in the
vicinity of groins, jetties, reefs, and piers.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...GRS
LONG TERM....DS
AVIATION...GRS
Hazardous weather outlook, Jun 22, 3:16 AM CDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
416 AM AST Sun Jun 22 2025

AMZ711>745-PRZ001>013-230830-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
416 AM AST Sun Jun 22 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms, particularly across
western PR. Stay alert and be prepared to take shelter if storms
develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes, particularly across western PR. There is a
low chance of isolated flash floods. Elsewhere, plan for water
ponding on roads and in poorly drained areas.

.Excessive Heat...This level of heat affects primarily those
individuals extremely sensitive to heat, especially when outdoors
without effective cooling and/or adequate hydration. These
conditions are most likely across northern and western PR.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across most beaches of Puerto Rico
(except the western beaches), Culebra and Vieques. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A tropical wave is expected to approach the area on Monday
through Tuesday. Although, the bulk of the moisture will remain
south, some moisture could reach the local area and increasing
shower and thunderstorm activity across the islands. A moderate
risk of rip currents will continue for most beaches through the
period due to wind-driven waves. There is a limited to locally
elevated excessive rainfall risk for western PR each afternoon,
and an elevated heat risk every day for most coastal areas,
particularly between the late morning and afternoon hours. Breezy
conditions are expected from Monday onward.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

AMZ716-726-VIZ001-002-230830-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
416 AM AST Sun Jun 22 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across all the USVI. Unsecured items could blow around.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across all beaches of the USVI. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A tropical wave is expected to approach the area on Monday
through Tuesday. Although, the bulk of the moisture will remain
south, some moisture could reach the local area and increasing
shower and thunderstorm activity across the islands. A moderate risk
of rip currents will continue for most beaches through the period
due to wind-driven waves. There is a limited excessive heat risk
early next week for all the islands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:04 PM CDTAreal Flood AdvisoryJSJ68 min
Jun 22, 2:07 PM CDTAreal Flood AdvisoryJSJ2 hr
Jun 22, 2:49 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.